Alert archive / Kansas / Freeze Warnings in 2013
Freeze Warning 1, NWS Dodge City, KS
NWS Dodge City, KS issued this freeze warning at Apr 21, 2013, 11:28 AM CDT for 27 counties in Kansas. It took effect at Apr 22, 2013, 9:00 PM CDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2013, 11:28 AM CDT (16:28 UTC)
- In effect from
- Apr 22, 2013, 9:00 PM CDT
- Expired
- Apr 22, 2013, 10:22 AM CDT
- In force
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
063 WWUS73 KDDC 211628 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1128 AM CDT SUN APR 21 2013 ...A FREEZE IS EXPECTED MONDAY NIGHT... .A STRONG COLD FRONT WILL PASS ACROSS WESTERN KANSAS MONDAY AFTERNOON AND EVENING, RESULTING IN TEMPERATURES WELL BELOW FREEZING BY MONDAY NIGHT AND TUESDAY MORNING ALONG WITH STRONG NORTH WINDS. KSZ030-031-043>046-061>066-074>081-084>090-221000- /O.NEW.KDDC.FZ.W.0001.130423T0200Z-130423T1600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1128 AM CDT SUN APR 21 2013 /1028 AM MDT SUN APR 21 2013/ ...FREEZE WARNING IN EFFECT FROM 9 PM CDT /8 PM MDT/ MONDAY TO 11 AM CDT /10 AM MDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM CDT /8 PM MDT/ MONDAY TO 11 AM CDT /10 AM MDT/ TUESDAY. * TEMPERATURE...23 TO 28 DEGREES. * IMPACTS...THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ FINCH
3 follow-up statements
438 WWUS73 KDDC 211924 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 224 PM CDT SUN APR 21 2013 ...A FREEZE IS EXPECTED MONDAY NIGHT ALONG WITH STRONG WINDS... .A STRONG COLD FRONT WILL PASS ACROSS WESTERN KANSAS MONDAY AFTERNOON AND EVENING...RESULTING IN TEMPERATURES WELL BELOW FREEZING BY MONDAY NIGHT AND TUESDAY MORNING ALONG WITH STRONG NORTH WINDS OF 35 TO 45 MPH. KSZ030-031-043>046-061>066-074>081-084>090-221000- /O.NEW.KDDC.WI.Y.0015.130422T2300Z-130423T1800Z/ /O.CON.KDDC.FZ.W.0001.130423T0200Z-130423T1600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 224 PM CDT SUN APR 21 2013 /124 PM MDT SUN APR 21 2013/ ...WIND ADVISORY IN EFFECT FROM 6 PM CDT /5 PM MDT/ MONDAY TO 1 PM CDT /NOON MDT/ TUESDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM CDT /8 PM MDT/ MONDAY TO 11 AM CDT /10 AM MDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM CDT /5 PM MDT/ MONDAY TO 1 PM CDT /NOON MDT/ TUESDAY. * TIMING...STARTING AROUND 6 PM WEST OF A HAYS TO DODGE CITY AND LIBERAL LINE, THEN BY 8 TO 9 PM FOR THE REST OF SOUTH CENTRAL KANSAS. * WINDS...NORTH 35 TO 45 MPH. * TEMPERATURE...23 TO 28 DEGREES. * IMPACTS...THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STRONG WINDS CAN MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 06
419 WWUS73 KDDC 220858 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 358 AM CDT MON APR 22 2013 ...A FREEZE IS EXPECTED TONIGHT ALONG WITH STRONG WINDS... .A STRONG COLD FRONT WILL CROSS WESTERN KANSAS THIS AFTERNOON AND EVENING...RESULTING IN TEMPERATURES WELL BELOW FREEZING OVERNIGHT AND TUESDAY MORNING ALONG WITH STRONG NORTH WINDS OF 30 TO 40 MPH. KSZ030-031-043>046-061>066-074>081-084>090-221700- /O.CON.KDDC.FZ.W.0001.130423T0200Z-130423T1600Z/ /O.CON.KDDC.WI.Y.0015.130422T2300Z-130423T1800Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 358 AM CDT MON APR 22 2013 /258 AM MDT MON APR 22 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM CDT /5 PM MDT/ THIS EVENING TO 1 PM CDT /NOON MDT/ TUESDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM CDT /8 PM MDT/ THIS EVENING TO 11 AM CDT /10 AM MDT/ TUESDAY... * TIMING...STARTING AFTER 6 PM WEST OF A HAYS TO DODGE CITY AND LIBERAL LINE... THEN BY 10 PM TO MIDNIGHT FOR THE REST OF SOUTH CENTRAL KANSAS. * WINDS...NORTH 30 TO 40 MPH. * TEMPERATURE...23 TO 28 DEGREES. * IMPACTS...THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STRONG WINDS CAN MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 18
156 WWUS73 KDDC 221522 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1022 AM CDT MON APR 22 2013 ...A HARD FREEZE IS EXPECTED TONIGHT ALONG WITH STRONG WINDS... .A STRONG COLD FRONT WILL CROSS WESTERN KANSAS THIS AFTERNOON AND EVENING...RESULTING IN TEMPERATURES WELL BELOW FREEZING OVERNIGHT AND TUESDAY MORNING ALONG WITH STRONG NORTH WINDS OF 30 TO 40 MPH. KSZ030-031-043>046-061>066-074>081-084>090-230000- /O.CAN.KDDC.FZ.W.0001.130423T0200Z-130423T1600Z/ /O.NEW.KDDC.HZ.W.0001.130423T0200Z-130423T1600Z/ /O.CON.KDDC.WI.Y.0015.130422T2300Z-130423T1800Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1022 AM CDT MON APR 22 2013 /922 AM MDT MON APR 22 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM CDT /5 PM MDT/ THIS EVENING TO 1 PM CDT /NOON MDT/ TUESDAY... ...HARD FREEZE WARNING IN EFFECT FROM 9 PM CDT /8 PM MDT/ THIS EVENING TO 11 AM CDT /10 AM MDT/ TUESDAY... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM CDT /8 PM MDT/ THIS EVENING TO 11 AM CDT /10 AM MDT/ TUESDAY. * TIMING...STARTING AFTER 6 PM WEST OF A HAYS TO DODGE CITY AND LIBERAL LINE... THEN BY 10 PM TO MIDNIGHT FOR THE REST OF SOUTH CENTRAL KANSAS. * WINDS...NORTH 30 TO 40 MPH. * TEMPERATURE...23 TO 28 DEGREES. * IMPACTS...THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STRONG WINDS CAN MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this freeze warning went out at Apr 21, 6:09 AM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Apr 21, 6:09 AM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 609 AM CDT SUN APR 21 2013 ...UPDATED AVIATION SECTION... .SYNOPSIS... ISSUED AT 1225 AM CDT SUN APR 21 2013 AT 00Z SUNDAY A 500MB TROUGH WAS LOCATED ACROSS THE CENTRAL HIGH PLAINS WITH ANOTHER, -37C, UPPER LEVEL TROUGH LOCATED FROM WEST CENTRAL ALBERTA INTO CENTRAL BRITISH COLUMBIA. A +90KT 300MB JET STREAK WAS LOCATED SOUTHWEST OF THE ALBERTA/BRITISH COLUMBIA UPPER LEVEL TROUGH WHILE ACROSS NORTH TEXAS A +100KT 300MB JET WAS LOCATED NEAR THE BASED OF THE WEST CENTRAL PLAINS SYSTEM. A 700MB TROUGH WAS LOCATED FROM SOUTH DAKOTA ACROSS WESTERN KANSAS INTO THE PANHANDLE OF TEXAS WITH A -3C TO +5C TEMPERATURE GRADIENT EVIDENT FROM DODGE CITY TO MIDLAND TEXAS. 850MB TEMPERATURES AT 00Z SUNDAY VARIED FROM +5C AT NORTH PLATTE TO +11C AT DODGE CITY TO +18C AT AMARILLO AND MIDLAND. AT THE SURFACE A WARM FRONT STRETCHED FROM CENTRAL KANSAS TO SOUTHWESTERN NEBRASKA TO EASTERN MONTANA. A TROUGH OF LOW PRESSURE EXTENDED FROM SOUTHWEST OF THIS WARM FRONT ACROSS SOUTHWEST KANSAS INTO THE PANHANDLE OF TEXAS. A WEDGE OF HIGHER DEWPOINTS WERE LOCATED JUST NORTH OF THE WARM FRONT AND EXTENDED FROM CENTRAL KANSAS TO NORTH CENTRAL KANSAS. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 146 AM CDT SUN APR 21 2013 A SURFACE TROUGH OF LOW PRESSURE WILL REMAIN NEARLY STATIONARY ACROSS SOUTHWEST KANSAS TODAY AS A COLD FRONT MOVES SOUTH ACROSS THE NORTHERN PLAINS. THE GFS AND NAM HAD A 24 HOUR TEMPERATURE CHANGE OF AROUND A +2C CHANGE AT THE 850MB LEVEL FROM 00Z SUNDAY TO 00Z MONDAY. GIVEN THIS AND THE HIGH TEMPERATURES REPORTED YESTERDAY THE LATEST MET/MAV APPEARS REASONABLE THIS MORNING WITH HIGHS RANGING FROM THE UPPER 60S IN NORTH CENTRAL KANSAS TO AROUND 70 DEGREES ACROSS MOST OF SOUTHWEST KANSAS. AT 00Z MONDAY BOTH THE NAM AND GFS INDICATED THE 700MB TEMPERATURES WILL VARY FROM -2C ACROSS NORTHERN KANSAS TO NEAR +2C IN EXTREME SOUTHWEST KANSAS. IN ADDITION THE NOSE OF AN UPPER LEVEL JET IS FORECAST TO BE LOCATED NEAR EASTERN COLORADO. AT THIS TIME BASED ON THE EXPECTED HIGHS TODAY, LOCATION OF WHERE THE COOLER MID LEVEL TEMPERATURES WILL BE LOCATED AT 00Z MONDAY, AND THE LOCATIONS OF AN APPROACHING UPPER LEVEL JET WILL CONTINUE TO FAVOR EARLY EVENING CONVECTION DEVELOPING NEAR THE SURFACE LEE TROUGH IN WEST CENTRAL AND NORTH CENTRAL KANSAS. GIVEN THE MEAN LAYER WINDS AND FORECAST CORFIDI VECTORS ANY CONVECTION THAT DOES DEVELOP WILL SPREAD EAST/SOUTHEAST ALONG THE MID LEVEL BAROCLINIC ZONE OVERNIGHT. THIS CONVECTION WILL LIKELY INCREASE IN AREAL COVERAGE OVERNIGHT ACROSS NORTH CENTRAL KANSAS GIVEN THE DEVELOPING LOW LEVEL JET. THIS CONTINUES TO FAVOR THE HIGH PROBABILITY FOR PRECIPITATION ACROSS NORTH CENTRAL KANSAS WITH THE LOWER CHANCES ACROSS FAR SOUTHWEST KANSAS. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 312 AM CDT SUN APR 21 2013 A MID TO UPPER LEVEL TROUGH OF LOW PRESSURE IS DEPICTED TO MOVE INTO THE ROCKIES ON MONDAY AND THROUGH THE PLAINS TUESDAY INTO TUESDAY NIGHT. THIS FEATURE WILL BRING A GOOD CHANCE OF PRECIPITATION TO WESTERN KANSAS AS WELL AS BELOW NORMAL TEMPERATURES. THE LONG TERM PERIOD STARTS ON MONDAY WHERE A FEW ISOLATED THUNDERSTORMS COULD BE POSSIBLE ACROSS CENTRAL AND SOUTH CENTRAL KANSAS IN THE MORNING. THIS IS DUE TO TO AN EXITING UPPER LEVEL PIECE OF ENERGY MOVING INTO EASTERN KANSAS. OTHERWISE EXPECT PARTLY CLOUDY SKIES MONDAY MORNING. THE FOCUS THEN SHIFTS TO NORTHERN KANSAS WHERE A STRONG COLD FRONT IS EXPECTED TO BE LOCATED IN THE LATE MORNING. THIS FRONT IS ANTICIPATED TO MOVE THROUGH THE FORECAST AREA DURING THE AFTERNOON HOURS AS TIMING OF THIS FRONT IS A LITTLE MORE CONCISE WITH THE MODELS. THE NAM MODEL IS BY FAR THE FASTEST BUT ONLY A COUPLE HOURS FASTER THAN THE OTHER OPERATIONAL MODELS. SOUTHERLY WINDS WILL INCREASE LOW LEVEL MOISTURE ACROSS WESTERN KANSAS AS THIS FRONT APPROACHES ALLOWING SHOWERS AND ISOLATED THUNDERSTORMS TO FORM AHEAD OF IT DURING THE AFTERNOON. A FEW STORMS ACROSS SOUTH CENTRAL KANSAS MAY BECOME SEVERE IN NATURE IN THE LATE AFTERNOON TO EARLY EVENING WITH HAIL UP TO 2 INCHES IN DIAMETER BEING THE MAIN CONCERN. STRONG NORTHERLY WINDS WILL BE FELT BEHIND THE FRONT WITH RAPIDLY FALLING TEMPERATURES THROUGHOUT THE NIGHT. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING FROM NORTHWEST TO SOUTHEAST AS THE NIGHT PROGRESSES INTRODUCING A WINTERY MIX OF PRECIPITATION TO SOUTHWEST KANSAS. A WARM TONGUE WILL ALSO BE PRESENT AROUND 800 MB WITH RAIN MIXING WITH SLEET THEN RAPIDLY CHANGING OVER TO SNOW. THE BEST CHANCE OF PRECIPITATION WILL BE BEHIND THE FRONT MONDAY NIGHT INTO TUESDAY MORNING AS AMPLE MOISTURE A THICK LAYER OF STRATUS WILL BE OBSERVED. PRECIPITATION CHANCES THEN DECREASE FROM WEST TO EAST DURING THE DAY ON TUESDAY WITH SKIES CLEARING TUESDAY EVENING INTO TUESDAY NIGHT. RAINFALL AMOUNTS OF UP TO A QUARTER OF AN INCH ARE POSSIBLE ACROSS WESTERN KANSAS WITH SOUTH CENTRAL KANSAS RECEIVING UP TO A HALF OF AN INCH OF RAIN. AS FOR SNOW, 1 TO 3 INCHES WILL POSSIBLE NORTH OF HIGHWAY 50 WITH A TRACE TO AN INCH POSSIBLE SOUTH OF THIS AREA. AS FOR TEMPERATURES, HIGHS MONDAY LOOK TO RANGE FROM THE UPPER 50S ACROSS WEST CENTRAL KANSAS WHERE THE FRONT IS EXPECTED TO MOVE THROUGH EARLY TO MID 70S ACROSS THE KS/OK BORDER WHERE THE FRONT ISN'T EXPECTED TO MOVE THROUGH TILL LATE. LOWS TUESDAY MORNING ARE FORECASTED TO BE IN THE UPPER 20S AND LOWER 30S. TUESDAY WILL BE COLD DUE TO AMPLE COLD AIR ADVECTION ALLOWING HIGHS TO ONLY REACH TO AROUND 40 DEGREES. LOWS WEDNESDAY MORNING WILL BE BELOW FREEZING AND IN THE LOWER TO MID 20S. TRANQUIL CONDITIONS ARE FORECASTED FOR THE REMAINDER OF THE WEEK AS THE AFOREMENTIONED SYSTEM MOVES TO THE EAST AND FLOW ALOFT BECOMES MORE ZONAL (WEST TO EAST). HIGH PRESSURE AT THE SURFACE WILL QUICKLY SHIFT SOUTHEAST OF THE AREA WEDNESDAY INTO THURSDAY WITH LEE TROUGHING REDEVELOPING ACROSS EASTERN COLORADO. THIS WILL SHIFT WINDS BACK TO A SOUTHERLY DIRECTION. A SLIGHT CHANCE OF RAIN OR THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT AND AGAIN ON FRIDAY NIGHT AS A FEW PIECES OF UPPER LEVEL ENERGY MOVE ACROSS THE ZONAL FLOW. OTHERWISE PARTLY CLOUDY SKIES WILL BE OBSERVED THROUGH THE END OF THE WEEK. HIGHS DURING THIS TIMEFRAME WILL START OUT IN THE 50S WEDNESDAY, 60S THURSDAY, THEN 70S FOR THE REMAINDER OF THE WEEK. LOWS WILL GENERALLY BE IN THE 30S THURSDAY MORNING THEN IN THE 40S FRIDAY AND SATURDAY MORNING. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 607 AM CDT SUN APR 21 2013 VFR CONDITIONS WILL PREVAIL TODAY WITH TROUGHING ACROSS THE LEE OF THE ROCKIES. WINDS WILL BE FROM THE SOUTH AT 5 TO 10 KNOTS THIS MORNING INCREASING TO 10 TO 15 KNOTS THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... DDC 70 47 70 28 / 10 20 60 70 GCK 71 44 66 27 / 10 20 60 60 EHA 70 43 74 28 / 0 10 40 40 LBL 71 46 75 29 / 0 10 50 50 HYS 69 45 58 28 / 10 50 70 70 P28 69 48 70 32 / 10 20 60 70 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BURGERT SHORT TERM...BURGERT LONG TERM...HOVORKA_42 AVIATION...HOVORKA_42
Hazardous weather outlook, Apr 21, 4:30 AM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 430 AM CDT SUN APR 21 2013 KSZ030-031-043>046-061>066-074>081-084>090-221000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 430 AM CDT SUN APR 21 2013 /330 AM MDT SUN APR 21 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE FOR THUNDERSTORMS TONIGHT. SOME OF THE STRONGER THUNDERSTORMS EARLY TONIGHT WILL BE CAPABLE OF PRODUCING PEA TO PENNY SIZE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE MONDAY AND MONDAY NIGHT AS A STRONG COLD FRONT CROSSES WESTERN KANSAS. SOME OF THESE THUNDERSTORMS ACROSS SOUTH CENTRAL KANSAS LATE MONDAY MAY BE SEVERE. THE MAIN HAZARD FROM THESE STORMS WILL BE HAIL UP TO 2 INCHES IN DIAMETER. GUSTY NORTH WINDS OF 25 TO 35 MPH WILL DEVELOP BEHIND THE COLD FRONT MONDAY AFTERNOON AND MONDAY NIGHT. THE RAIN IS EXPECTED TO CHANGE OVER TO SNOW MONDAY NIGHT AS COLDER AIR RETURNS TO WESTERN KANSAS. AT THIS TIME IT IS UNCLEAR JUST HOW MUCH SNOW WILL OCCUR MONDAY NIGHT AND TUESDAY BUT GIVEN THE LATEST MODEL RUNS IT DOES APPEAR THAT ACCUMULATING SNOW WILL BE POSSIBLE ACROSS PORTIONS OF WEST CENTRAL AND/OR NORTH CENTRAL KANSAS. FREEZING TEMPERATURES CAN BE EXPECTED TUESDAY NIGHT AS TEMPERATURES FALL BACK INTO THE MID TO UPPER 20S ACROSS ALL OF WESTERN KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 18
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 2:24 PM CDT | Wind Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.